hello, i started the pill and had spotting the 24 days i was on the pill. my bleeding stopped the last day i was on it. now it has been 9 days and no period with 3 negative pregnancy tests. what can be the issue? pls advise.
It is not clear why you have been on contraceptive medications. In case, if it was to treat problems like irregular cycles, then taking the pill as advised by your doctor would help in getting regular ovulatory cycles normally. But this may take a while, so you need to be patient.
Irregular periods are usually due to abnormal hormone levels, and ovulation is usually absent during those cycles. Hence such cycles are considered anovulatory cycles. Hence pregnancy is not possible in such conditions.
Once you take the pill for 2-3 months, the normal gonadotrophin secretion from the pituitary gland will result in normal pattern of menstrual cycles, and onset of normal ovulation, hence increasing chances of pregnancy.
In case of any doubts consulting with your doctor for proper advice and counselling would be helpful.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.